MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number VICM5 12.6
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The reporter indicated that a 12.6mm vicm5 12.6 implantable collamer lens of -9.00 diopter was implanted into the patient's left eye (os) on an unknown date.Reportedly the doctor noticed a smudge on the lens.The lens was removed and replaced with the backup lens, it is unclear if this occurred during the same surgery.If additional information is received a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
H6- investigation type 4110: lens work order search-no similar complaints reported for units within the same lot.Claim# (b)(4).
 
Additional Manufacturer Narrative
Additional information: b5-the reporter indicated that a 12.6mm vicm5 12.6 implantable collamer lens of -9.00 diopter was implanted into the patient's left eye (os) on (b)(6) 2024.Reportedly the doctor noticed a smudge on the lens.The lens was exchanged on (b)(6) 2024 for a backup lens.Post-op bcva is reported as 20/20.D6a- (b)(6) 2024, d6b- (b)(6) 2024.Claim# (b)(4).
 
Additional Manufacturer Narrative
Additional information: h3-device evaluation: lens returned in a vial in liquid with residue on the product.Visual inspection found optic torn/ haptic torn with residue noted on the optic of the lens.H6- method code 3331: device history record (dhr) review: based on the results of the investigation, all released devices from the associated work orders(s), including the suspected device, have been manufactured within established parameters; and there is no indication that the manufacturing and processing of the device contributed to the complaint issue.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
MDR Report Key19177983
Report Number2023826-2024-01917
Device Sequence Number17992907
Product Code MTA
UDI-Device Identifier00841542119160
UDI-Public00841542119160
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Model NumberVICM5 12.6
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2024
Supplement Date Received by Manufacturer04/26/2024
04/16/2024
Initial Report FDA Received Date04/25/2024
Supplement Report FDA Received Date04/29/2024
08/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL: SFC-45: LOT# UNK.; FOAM TIP PLUNGER (FTP), LOT# UNK.; INJECTOR MODEL: MSI-PF, LOT# UNK.; UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age38 YR
Patient SexMale